Advertisement

Communications in Mathematical Physics

, Volume 270, Issue 3, pp 691–708 | Cite as

Vanishing Shear Viscosity Limit in the Magnetohydrodynamic Equations

  • Jishan Fan
  • Song Jiang
  • Gen Nakamura
Article

Abstract

We study an initial boundary value problem for the equations of plane magnetohydrodynamic compressible flows, and prove that as the shear viscosity goes to zero, global weak solutions converge to a solution of the original equations with zero shear viscosity. As a by-product, this paper improves the related results obtained by Frid and Shelukhin for the case when the magnetic effect is neglected.

Keywords

Radon Weak Solution Shear Viscosity Magnetic Effect Global Weak Solution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Cabannes H. (1970). Theoretical Magnetofluiddynamics. Academic Press, New York-London Google Scholar
  2. 2.
    Chen G.Q. and Wang D. (2003). Existence and continuous dependence of large solutions for the magnetohydrodynamics equations. Z. angew. Math. Phys. 54: 608–632 MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Chen G.Q. and Wang D. (2002). Global solutions of nonlinear magnetohydrodynamics with large initial data. J. Diff. Eqs. 182: 344–376 CrossRefzbMATHGoogle Scholar
  4. 4.
    Fan, J., Jiang, S.: Zero shear viscosity limit for the Navier–Stokes equations of compressible isentropic fluids with cylindric symmetry. Rend. Sem. Mat. Univ. Pol. Torino (in press)Google Scholar
  5. 5.
    Fan, J., Jiang, S., Nakamura, G.: Stability of weak solutions to equations of magnetohydrodynamics with Lebesgue initial data. Preprint, 2005Google Scholar
  6. 6.
    Fan, J.: Stability of spherically symmetric weak solutions to the Navier–Stokes equations of compressible heat conductive fluids in bounded annular domains. Submitted, 2005Google Scholar
  7. 7.
    Feireisl E. (2001). On compactness of solutions to the compressible isentropic Navier-Stokes equations when the density is not square integrable. Comment. Math. Univ. Carlolinae 42: 83–98 MathSciNetzbMATHGoogle Scholar
  8. 8.
    Feireisl E. (2004). Dynamics of Viscous Compressible Fluids. Oxford Univ. Press, Oxford zbMATHGoogle Scholar
  9. 9.
    Frid H. and Shelukhin V.V. (1999). Boundary layers for the Navier–Stokes equations of compressible fluids. Comm. Math. Phys. 208: 309–330 CrossRefADSMathSciNetzbMATHGoogle Scholar
  10. 10.
    Frid H. and Shelukhin V.V. (2000). Vanishing shear viscosity in the equations of compressible fluids for the flows with the cylinder symmetry. SIAM J. Math. Anal. 31: 1144–1156 CrossRefMathSciNetzbMATHGoogle Scholar
  11. 11.
    Gajewski H., Gröger K. and Zacharias K. (1974). Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen. Akademil Verlag, Berlin zbMATHGoogle Scholar
  12. 12.
    Hoff D. (1995). Global solutions of the Navier–Stokes equations for multidimensional compressible flow with discontinuous initial data. J. Diff. Eqns. 120: 215–254 CrossRefMathSciNetzbMATHGoogle Scholar
  13. 13.
    Hoff D. and Tsyganov E. (2005). Uniqueness and continuous dependence of weak solutions in compressible magnetohydrodynamics. Z. angew. Math. Phys. 56: 791–804 CrossRefMathSciNetzbMATHGoogle Scholar
  14. 14.
    Jiang S. and Zhang P. (2001). On spherically symmetric solutions of the compressible isentropic Navier–Stokes equations. Commun. Math. Phys. 215: 559–581 CrossRefADSMathSciNetzbMATHGoogle Scholar
  15. 15.
    Jiang S. and Zlotnik A. (2004). Global well-posedness of the Cauchy problem for the equations of a one-dimensional viscous heat-conducting gas with Lebesgue initial data. Proc. Royal Soc. Edinburgh 134A: 939–960 MathSciNetGoogle Scholar
  16. 16.
    Kazhikhov A.V. and Smagulov Sh.S. (1986). Well-posedness and approximation methods for a model of magnetogasdynamics. Izv. Akad. Nauk Kazakh. SSR Ser. Fiz.-Mat. 5: 17–19 MathSciNetGoogle Scholar
  17. 17.
    Kawashima S. and Okada M. (1982). Smooth global solutions for the one-dimensional equations in magnetohydrodynamics. Proc Japan Acad. Ser. A, Math. Sci. 58: 384–387 MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Landau L.D., Lifshitz E.M. and Pitaevskii L.P. (1999). Electrodynamics of Continuous Media, 2nd ed. Butterworth-Heinemann, London Google Scholar
  19. 19.
    Li, T.-T., Qin, T.: Physics and Partial Differential Equations, 2nd. Volume 1, Beijing: Higher Education Press, 2005 (in Chinese)Google Scholar
  20. 20.
    Lions P.-L. (1996). Mathematical Topics in Fluid Dynamics. Volume 1, Incompressible Models. Oxford Science Publication, Oxford Google Scholar
  21. 21.
    Lions P.-L. (1998). Mathematical Topics in Fluid Dynamics. Volume 2, Compressible Models. Oxford Science Publication, Oxford Google Scholar
  22. 22.
    Liu, T.-P., Zeng, Y.: Long-time behavior of solutions for general quasilinear hyperbolic-parabolic systems of conservation laws. Mem. Amer. Math. Soc. 599, Providence, RI: Amer. Math. Soc. 1997Google Scholar
  23. 23.
    Moreau R. (1990). Magnetohydrodynamics. Klumer Academic Publishers, Dordrecht zbMATHGoogle Scholar
  24. 24.
    Polovin R.V. and Demutskii V.P. (1990). Fundamentals of Magnetohydrodynamics. Consultants. Bureau, New York Google Scholar
  25. 25.
    Rakotoson J.M. (1992). A compactness lemma for quasilinear problem: application to parabolic equations. J. Funct. Anal. 106: 358–374 CrossRefMathSciNetzbMATHGoogle Scholar
  26. 26.
    Serre D. (1986). Solutions faibles globales des équations de Navier-Stokes pour un fluide compressible. C. R. Acad. Sci. Paris. 303: 639–642 MathSciNetzbMATHGoogle Scholar
  27. 27.
    Shelukhin V.V. (1998). The limit of zero shear viscosity for compressible fluids. Arch. Rat. Mech. Appl. 143: 357–374 CrossRefMathSciNetzbMATHGoogle Scholar
  28. 28.
    Shelukhin V.V. (1998). A shear flow problem for the compressible Navier-Stokes equations. Int. J. Non-linear Mech. 33: 247–257 CrossRefMathSciNetzbMATHADSGoogle Scholar
  29. 29.
    Shelukhin V.V. (2000). Vanishing shear viscosity in a free-boundary problem for the equations of compressible fluids. J. Diff. Eqs. 167: 73–86 CrossRefMathSciNetzbMATHGoogle Scholar
  30. 30.
    Simon J. (1987). Compact sets and the space L p(0, T; B). Ann. Mat. Pura Appl. 146: 65–96 CrossRefMathSciNetzbMATHGoogle Scholar
  31. 31.
    Smagulov Sh.S., Durmagambetov A.A. and Iskenderova D.A. (1993). The Cauchy problem for the equations of magnetogasdynamics. Diff. Eqs. 29: 278–288 MathSciNetGoogle Scholar
  32. 32.
    Ströhmer G. (1990). About compressible viscous fluid flow in a bounded region. Pacific J. Math. 143: 359–375 MathSciNetzbMATHGoogle Scholar
  33. 33.
    Vol’pert A.I. and Hudjaev S.I. (1972). On the Cauchy problem for composite systems of nonlinear differential equations. Math. USSR-Sb. 16: 517–544 CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2006

Authors and Affiliations

  1. 1.College of Information Sciences and TechnologyNanjing Forestry UniversityNanjingP.R. China
  2. 2.Department of MathematicsSuzhou UniversitySuzhouP.R. China
  3. 3.Institute of Applied Physics and Computational MathematicsBeijingP.R. China
  4. 4.Department of MathematicsHokkaido UniversitySapporoJapan

Personalised recommendations